MAUDE Adverse Event Report: CYNOSURE LLC ICON

CYNOSURE LLC ICON
Catalog Number 105-2500-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was contacted for additional details regarding this reported event, but would not provide any additional information to further review the incident.Icon is a delivery system that can be connected to multiple handpieces for various types of treatments.It is unknown which handpiece was used and what type of treatment was performed during the event.On 12 july 2021, cynosure field service engineer (fse) was contacted for an error 14 code displaying on icon.Error 14 is code for discrepancy with multiple handpieces.During evaluation, fse confirmed they could not calibrate the maxys handpiece since calibration port shroud was missing.To resolve the error code, fse contacted cynosure technical support (ts) for calibration port shroud replacement.It is unknown if the error 14 issue is related to the patient event.Root cause as to why the patient sustained a burn/scarring is unknown since there is insufficient information at this time.Cynosure will continue to monitor such complaints.Burns are an expected side effect from such treatment.As scarring post treatment was reported from the event, this is considered a permanent injury and therefore reportable.
 
Event or Problem Description
Cynosure legal received documents disclosing a lawsuit on (b)(6) 2025 regarding an event where a patient was burned following an icon treatment that was performed on (b)(6) 2021.Within the documents received, permanent scarring from burns were mentioned.Cynosure team reviewed its complaint database and no records of this event had been previously reported.

Brand Name
ICON
Common Device Name
ICON
Manufacturer (Section D)
CYNOSURE LLC
5 carlisle road
westford MA 01886
Manufacturer Contact
nirav desai
5 carlisle road
westford, MA 01886
9783940763
MDR Report Key21437804
Report Number1222993-2025-00005
Device Sequence Number19984469
Product Code GEX
UDI-Device Identifier00841494100018
UDI-Public(01)00841494100018(11)170117
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number105-2500-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown